Skip to main content

Research Repository

Advanced Search

Intersection homology of linkage spaces

Schuetz, Dirk

Intersection homology of linkage spaces Thumbnail



We consider the moduli spaces ℳd(ℓ) of a closed linkage with n links and prescribed lengths ℓ ∈ ℝn in d-dimensional Euclidean space. For d > 3 these spaces are no longer manifolds generically, but they have the structure of a pseudomanifold. We use intersection homology to assign a ring to these spaces that can be used to distinguish the homeomorphism types of ℳd(ℓ) for a large class of length vectors in the case of d even. This result is a high-dimensional analogue of the Walker conjecture which was proven by Farber, Hausmann and the author.


Schuetz, D. (2016). Intersection homology of linkage spaces. Journal of Topology and Analysis, 08(01), 25-58.

Journal Article Type Article
Acceptance Date Mar 29, 2015
Online Publication Date Oct 8, 2015
Publication Date Mar 1, 2016
Deposit Date Jun 29, 2015
Publicly Available Date May 8, 2016
Journal Journal of Topology and Analysis
Print ISSN 1793-5253
Electronic ISSN 1793-7167
Publisher World Scientific Publishing
Peer Reviewed Peer Reviewed
Volume 08
Issue 01
Pages 25-58
Keywords Configuration spaces, Linkages, Intersection homology.


You might also like

Downloadable Citations